Dyskinesias associated with lithium therapy in parkinsonism.

Published

Journal Article

Five patients with the "on-off" phenomenon of parkinsonism who developed dyskinesias associated with a reduction in akinesia during treatment with lithium carbonate are described. The data show that lithium-induced dyskinesias may occur in the absence of lithium neurotoxicity and at normal serum lithium concentrations. These observations are interpreted in the context of recent evidence that indicates that lithium may "stabilize" dopaminergic and cholinergic receptor sensitivity.

Full Text

Duke Authors

Cited Authors

  • Coffey, CE; Ross, DR; Massey, EW; Olanow, CW

Published Date

  • 1984

Published In

Volume / Issue

  • 7 / 3

Start / End Page

  • 223 - 229

PubMed ID

  • 6386151

Pubmed Central ID

  • 6386151

International Standard Serial Number (ISSN)

  • 0362-5664

Language

  • eng

Conference Location

  • United States